Chaotic difference equations in two variables and their multidimensional perturbations

Juang Jonq*, Ming-Chia Li, Mikhail Malkin

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

We consider difference equations Φλ(yn, yn+1, ..., yn+m) = 0, , of order m with parameter λ close to that exceptional value λ0 for which the function Φ depends on two variables: with 0 ≤ N, N + L ≤ m. It is also assumed that for the equation ξ(x, y) = 0, there is a branch y = φ(x) with positive topological entropy htop(φ). Under these assumptions we prove that in the set of bi-infinite solutions of the difference equation with λ in some neighbourhood of λ0, there is a closed (in the product topology) invariant set to which the restriction of the shift map has topological entropy arbitrarily close to htop(φ)/|L|, and moreover, orbits of this invariant set depend continuously on λ not only in the product topology but also in the uniform topology. We then apply this result to establish chaotic behaviour for Arneodo-Coullet-Tresser maps near degenerate ones, for quadratic volume preserving automorphisms of and for several lattice models including the generalized cellular neural networks (CNNs), the time discrete version of the CNNs and coupled Chua's circuit.

Original languageEnglish
Pages (from-to)1019-1040
Number of pages22
JournalNonlinearity
Volume21
Issue number5
DOIs
StatePublished - 1 May 2008

Fingerprint Dive into the research topics of 'Chaotic difference equations in two variables and their multidimensional perturbations'. Together they form a unique fingerprint.

Cite this